Have you seen this excellent article on “Natural News”? [http://www.naturalnews.com/045938_statin_use_heart_failure_CoQ10.html]
Promoters of statin drugs for high cholesterol often claim that this particular class of pharmaceutical is no more harmful than a placebo, providing vast benefits without inflicting any harm. But credible scientific research suggests otherwise, having determined in multiple instances that taking statins tends to deplete levels of a key coenzyme responsible for protecting against heart failure. This coenzyme is known as coenzyme Q10, or CoQ10, and the medical establishment is reluctant to ever talk about it in relation to statins. In fact, the mainstream media is constantly gushing about statins as if they are some kind of miracle "nutrient" for preventing heart attacks and strokes, failing all the while to warn consumers about the incredible risks associated with their use. In this case, science has shown that the cholesterol-lowering effects of taking statins come at a price. As explained by Dr. John Briffa on his blog, statins work by lowering levels of the HMG-CoA reductase enzyme, which is produced in the liver. This enzyme is responsible for producing CoQ10, which produces fuel for the body to function. "[HMG-CoA reductase] 'drives' cholesterol production but it also facilitates the production of a substance known as 'coenzyme Q10' -- an essential player in the production of what is known as 'adenosine triphosphate' (ATP) -- the most basic unit of energy 'fuel' in the body," explained Dr. Briffa. "We know that giving statins to people does indeed have the capacity to lower levels of CoQ10 in the body." Substantiating this is a 2003 study published in the journal BioFactors, which found that statins lower both blood plasma and lymphocyte levels of ubiquinol and ubiquinone, two active forms of CoQ10 used by the body in the production of energy. A separate study published the same year in BioFactors also confirmed that statins deplete CoQ10 levels directly. "We are currently in the midst of a congestive heart failure epidemic in the United States, the cause or causes of which are unclear," wrote the authors of the first study. "As physicians, it is our duty to be absolutely certain that we are not inadvertently doing harm to our patients by creating a wide-spread deficiency of a nutrient critically important for normal heart function."
Doctors who prescribe statins put their patients at serious risk
But this is exactly what many old-school physicians who lack knowledge in nutrition and progressive medicine are doing by gratuitously prescribing statins as if they were candy. As you may recall from an earlier report by Natural News, some doctors from Imperial College London actually suggested several years ago that statins be handed out for free at fast food restaurants as if they were nothing more than a condiment like ketchup or mustard. In truth, statins are extremely dangerous and have the potential to cause a host of adverse effects not often mentioned by the establishment. Among the most prominent adverse effects is heart failure due to a lack of CoQ10, as well as myopathy, a type of disease that affects muscle tissue. These and other conditions are documented in the independent literature as being linked to statin use, and consumers need to beware. In a separate study documented by Dr. Briffa, statin use without supplemental CoQ10 was found to reduce the heart's "ejection fraction," or the amount of blood that it pumps with each beat. Statin use without added CoQ10 was also determined to increase levels of a substance known as "N-terminal B-type natriuretic peptide," which is known to decrease heart function. In other words, statin use alone will slowly inhibit your body's ability to produce energy, potentially resulting in heart failure. "CoQ10 depletion is a genuine potential issue in those who take statins, and... CoQ10 supplementation should at least be considered by those who take statins or have taken them (particularly if they suffer from heart failure or other symptoms linked to CoQ10 depletion)," concluded Dr. Briffa.